MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV06F180/80
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 6mm amplatzer duct occluder was selected for implant in an infant with a 6fr amplatzer torqvue delivery system.During device preparation, there was no issue loading the device.During placement, the user was unable to re-sheath the device as the occluder was caught on the sheath.Due to the failure to re-capture the device, the patient was sent for surgical removal of the device where the sheath was exchanged for a cook sheath and the device was pulled to the ivc and retrieved through the cook sheath.The case was aborted without closure of the defect.The delivery sheath was inspected and observed to be invaginated at the terminal end.
 
Additional Manufacturer Narrative
An event of an inability to retract the occluder into the delivery sheath was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of failure retracting the device into the sheath was reported.The tip invagination was confirmed.The sheath tubing was also found to be wavy.Gross morphological examination revealed the sheath tip was inverted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the inability to retract the occluder remains unknown.The inverted sheath tip and sheath tubing damage was consistent with a forceful attempt to re-sheath the occluder.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7901930
Report Number2135147-2018-00159
Device Sequence Number1433709
Product Code DQY
UDI-Device Identifier00811806010779
UDI-Public00811806010779
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number9-ITV06F180/80
Device Catalogue Number9-ITV06F180/80
Device Lot Number6301838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer11/05/2018
01/04/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/13/2018
01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age1 YR
Patient Weight10